Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 199, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 22, 2015, 6:51 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- Aug 22, 2015, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 3:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:01 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 22, 2:01 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 201 PM CDT SAT AUG 22 2015 .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 200 PM CDT SAT AUG 22 2015 THE PRIMARY FORECAST CONCERNS ARE TSTM/SEVERE WEATHER POTENTIAL AND TIMING OF PCPN THROUGH TONIGHT. AN USUALLY STRONG WEATHER SYSTEM WILL AFFECT AT LEAST PARTS OF THE REGION INTO TONIGHT. UPPER AIR CHARTS FROM 12Z SHOWED A 95 KNOT JET MAX AT 300 MB DIGGING SOUTHEAST FROM WESTERN MONTANA INTO WYOMING. 12 HOUR HEIGHT FALLS AT 500 MB WERE AROUND 70 METERS IN EASTERN MONTANA. WATER VAPOR LOOP IN COMBINATION WITH MOST RECENT RUC MODEL INITIALIZATIONS SHOWED A CLOSED LOW AT 500 MB OVER WESTERN NORTH DAKOTA WITH STRONGEST HEIGHT FALLS MOVING ACROSS THE DAKOTAS. 700 MB TEMPERATURES TO OUR WEST AT 12Z WERE QUITE WARM...14 TO 15 DEGREES C...FROM SOUTHWEST SOUTH DAKOTA DOWN INTO WEST TEXAS. THESE WILL DECREASE LATER. 850 MB MOISTURE WAS NOT OVERLY HIGH...BUT ADEQUATE...WITH DEWPOINTS OF 16 DEGREES C AT KLBF AND KOAX. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A COUPLE OF TROUGHS AHEAD OF THE MAIN FRONT. ONE OF THESE TROUGHS EXTENDED FROM NORTHWEST IOWA DOWN INTO EASTERN NEBRASKA. WINDS HAD VEERED TO THE SOUTH/SOUTHWEST WITH THE PASSAGE OF THIS FEATURE. MOISTURE WAS INCREASING AHEAD OF IT...WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. THIS WILL BE A FEATURE TO MONITOR. STORMS WILL AFFECT PARTS OF THE AREA THROUGH THE EVENING AND INTO TONIGHT. HIGHEST COVERAGE EXPECTED IN THE AREA FROM NORTH AND EAST OF OMAHA ACROSS WESTERN IOWA AND ALSO DOWN INTO PARTS OF SOUTHEAST NEBRASKA AND NORTHWEST MISSOURI. MODELS GENERALLY SHOW 0-6 KM BULK SHEAR OF 25-50 KNOTS WITH THE STORMS...AND ML CAPE VALUES 1000-2500 J/KG. SEVERE RISK IS MAINLY BEFORE 10 OR 11 PM... AND DROPS OFF AFTER THAT. PARAMETERS SHOULD BE IN PLACE FOR STORMS TO INITIALLY BE SUPERCELLS...WITH THESE THEN FORMING/MERGING INTO A LINE. TORNADOES POSSIBLE FOR A FEW HOURS...MAINLY NEAR ANY LOW LEVEL BOUNDARIES. LATER TONIGHT...ELEVATED INSTABILITY LINGERS FOR A WHILE BEFORE GETTING PUSHED OFF TO THE EAST AND SOUTH. WE THEN EXPECT MAINLY DRY WEATHER FROM SUNDAY INTO TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 200 PM CDT SAT AUG 22 2015 GENERALLY USED A MODEL BLEND FOR THIS PERIOD. 500 MB RIDGE INITIALLY OVER THE ROCKIES EARLY ON WILL TRY TO RETROGRADE BACK TO THE SOUTHWEST LATER IN THE WEEK. SHORTWAVE ENERGY MOVING DOWN IN THE NORTHWEST FLOW WILL BE DIFFICULT TO TIME...BUT EXPECT SOME CHANCE OF SHOWERS AND STORMS OFF AND ON INTO NEXT WEEKEND. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1229 PM CDT SAT AUG 22 2015 CONVECTIVE POTENTIAL WILL EXTEND THROUGH ABOUT 02Z AS A COLD FRONT MOVES THROUGH THE AREA WITH THREAT DECREASING FROM WEST TO EAST DURING THAT TIME. MVFR CIGS AND VSBY WITH THE CONVECTION THEN BECOMING VFR AFTER 02Z AND CONTINUING THROUGH THE REMAINDER OF THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MILLER LONG TERM...MILLER AVIATION...FOBERT
Hazardous weather outlook, Aug 22, 5:05 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT SAT AUG 22 2015 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-231215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 505 PM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA... WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY A TORNADO WATCH HAS BEEN ISSUED IN EFFECT UNTIL MIDNIGHT LOCAL TIME. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THEN SPREAD SOUTHEAST ACROSS THE AREA. STORMS INTO MID EVENING WILL HAVE A RISK OF LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. LATER IN THE EVENING...AS STORMS FORM MORE OF A LINE...DAMAGING WINDS AND LARGE HAIL WILL BECOME THE PRIMARY RISKS. BRIEF HEAVY RAINFALL ALSO WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CHANCES FOR THUNDERSTORMS RETURN TO THE AREA ON WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE EVENING...ESPECIALLY SOUTHEAST OF A LINE FROM DAVID CITY TO ONAWA. NEZ011-012-016>018-030>032-042-231215- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 505 PM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY SMALL CHANCES FOR THUNDERSTORMS RETURN TO THE AREA ON WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY.
In the hours before
Special weather statement, Aug 22, 5:50 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT SAT AUG 22 2015
IAZ055-056-069-NEZ052-222315-
SHELBY IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-
550 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATTAMIE...
SOUTHEASTERN HARRISON...SOUTHWESTERN SHELBY AND EAST CENTRAL DOUGLAS
COUNTIES UNTIL 615 PM CDT...
AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR PERSIA SOUTHWEST TO NEAR CARTER LAKE
AND...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTERN OMAHA...NORTHEASTERN COUNCIL BLUFFS...OAKLAND...AVOCA...
UNDERWOOD...CARSON...SHELBY...MINDEN...PERSIA...CARTER LAKE...
NEOLA...CRESCENT...HANCOCK...PORTSMOUTH...MCCLELLAND...TENNANT...
ARROWHEAD PARK...NARROWS RIVER PARK...NISHNA BEND RECREATION AREA AND
BOTNA BEND PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 48 AND 73.
INTERSTATE 29 BETWEEN MILE MARKERS 55 AND 63.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 43.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
IOWA AND EAST CENTRAL NEBRASKA.
LAT...LON 4158 9523 4123 9541 4127 9589 4134 9594
4155 9576 4167 9558
TIME...MOT...LOC 2249Z 262DEG 27KT 4154 9562 4131 9590
BOUSTEADLocal storm report, Aug 22, 6:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 5 NW BEATRICE 40.32N 96.81W
08/22/2015 M1.00 INCH GAGE NE TRAINED SPOTTER
0559 PM HAIL 6 WNW BEATRICE 40.30N 96.85W
08/22/2015 M1.75 INCH GAGE NE TRAINED SPOTTER
&&
LANDSVORKSpecial weather statement, Aug 22, 6:22 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SAT AUG 22 2015
IAZ079-NEZ053-067-230000-
MILLS IA-CASS NE-SARPY NE-
622 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLS...NORTHERN CASS AND
CENTRAL SARPY COUNTIES UNTIL 700 PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PAPILLION TO NEAR
ASHLAND...AND MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...PAPILLION...SPRINGFIELD...LOUISVILLE...CEDAR CREEK...
MURDOCK...OFFUTT AFB...MANLEY...SOUTH BEND...PLATTE RIVER STATE
PARK...SCHRAMM PARK STATE RECREATION AREA...CAMP MAHA...LOUISVILLE
STATE RECREATION AREA AND MAHONEY STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 76 AND 82.
INTERSTATE 80 IN NEBRASKA MILE MARKER 426 AND NEAR MILE MARKER 439.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
IOWA AND SOUTHEASTERN NEBRASKA.
LAT...LON 4087 9603 4095 9639 4115 9616 4116 9588
4114 9588 4112 9587 4109 9586
TIME...MOT...LOC 2322Z 258DEG 26KT 4112 9606 4101 9629
BOUSTEADLocal storm report, Aug 22, 6:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 N BEATRICE 40.28N 96.75W
08/22/2015 M0.50 INCH GAGE NE CO-OP OBSERVER
DIME SIZE AT THE AIRPORT.
&&
LANDSVORKSpecial weather statement, Aug 22, 6:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
639 PM CDT SAT AUG 22 2015
IAZ069-079-080-230015-
MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA-
639 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POTTAWATTAMIE...
NORTHWESTERN MONTGOMERY...MILLS...NORTHEASTERN CASS AND EASTERN SARPY
COUNTIES UNTIL 715 PM CDT...
AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKLAND TO NEAR
GLENWOOD...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLENWOOD...OAKLAND...AVOCA...MALVERN...TREYNOR...CARSON...PACIFIC
JUNCTION...MACEDONIA...SILVER CITY...HANCOCK...HENDERSON...FARM CREEK
PUBLIC WILDLIFE AREA...BOTNA BEND PARK AND OLD TOWN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 17.
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41 AND 64.
INTERSTATE 29 BETWEEN MILE MARKERS 27 AND 42.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN
IOWA AND SOUTHEASTERN NEBRASKA.
LAT...LON 4092 9571 4092 9584 4095 9584 4098 9583
4100 9587 4101 9587 4103 9586 4106 9588
4107 9588 4108 9586 4113 9587 4148 9539
4146 9516 4129 9516
TIME...MOT...LOC 2338Z 289DEG 22KT 4138 9538 4110 9580
BOUSTEADLocal storm report, Aug 22, 6:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
642 PM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL DE WITT 40.40N 96.92W
08/22/2015 E1.00 INCH SALINE NE TRAINED SPOTTER
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:00 PM CDT | Special Weather Statement | OAX | Washington | 30 min |
| Aug 22, 4:38 PM CDT | Special Weather Statement | OAX | Washington | 37 min |
| Aug 22, 4:52 PM CDT | Special Weather Statement | OAX | Lancaster | 23 min |
| Aug 22, 5:06 PM CDT | Special Weather Statement | OAX | Saline | 24 min |
| Aug 22, 5:18 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Saline | 27 min |
| Aug 22, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 35 min |
| Aug 22, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 47 min |
| Aug 22, 6:22 PM CDT | Special Weather Statement | OAX | Cass, Sarpy | 38 min |
| Aug 22, 6:47 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Aug 22, 6:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 40 min |
| Aug 22, 4:09 PM CDT | Special Weather Statement | OAX | Monona | 36 min |
| Aug 22, 4:15 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 30 min |
| Aug 22, 5:22 PM CDT | Special Weather Statement | OAX | Harrison | 23 min |
| Aug 22, 5:50 PM CDT | Special Weather Statement | OAX | Pottawattamie | 25 min |
| Aug 22, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 29 min |
| Aug 22, 6:39 PM CDT | Special Weather Statement | OAX | Mills, Pottawattamie | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.